Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 84, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2007, 1:57 PM EDT for Campbell County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2007, 1:57 PM EDT (17:57 UTC)
- Expired
- Jun 25, 2007, 2:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Campbell County, TN
The radar
The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:21 PM EDT | TSTM WND DMG | Jellico, TN | NUMEROUS TREES DOWN IN AND AROUND JELLICO. REPORTED BY JELLICO POLICE DEPT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 251757
SVRMRX
TNC013-251830-
/O.NEW.KMRX.SV.W.0084.070625T1757Z-070625T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
157 PM EDT MON JUN 25 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMPBELL COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF LA FOLLETTE...
* UNTIL 230 PM EDT
* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTH OF LA FOLLETTE...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN CAMPBELL COUNTY AT 210 PM EDT
LAT...LON 3642 8390 3638 8397 3628 8397 3629 8403
3623 8408 3625 8422 3619 8423 3623 8437
3623 8437 3626 8437 3629 8431 3651 8432
3653 8424 3658 8426 3659 8401
$$2 follow-up statements
000
WWUS54 KMRX 251815
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
215 PM EDT MON JUN 25 2007
TNC013-251830-
/O.CON.KMRX.SV.W.0084.000000T0000Z-070625T1830Z/
CAMPBELL TN-
215 PM EDT MON JUN 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CAMPBELL COUNTY...
AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WHITE OAK...OR ABOUT 13 MILES NORTH OF LA FOLLETTE...
MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN CAMPBELL COUNTY AT 230 PM EDT
LAT...LON 3642 8390 3638 8397 3628 8397 3629 8403
3623 8408 3625 8422 3619 8423 3623 8437
3623 8437 3626 8437 3629 8431 3651 8432
3653 8424 3658 8426 3659 8401
$$000
WWUS54 KMRX 251828
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
228 PM EDT MON JUN 25 2007
TNC013-251838-
/O.EXP.KMRX.SV.W.0084.000000T0000Z-070625T1830Z/
CAMPBELL TN-
228 PM EDT MON JUN 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR CAMPBELL COUNTY EXPIRES AT 230
PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3642 8390 3638 8397 3628 8397 3629 8403
3623 8408 3625 8422 3619 8423 3623 8437
3623 8437 3626 8437 3629 8431 3651 8432
3653 8424 3658 8426 3659 8401
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:00 AM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 25, 10:00 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT MON JUN 25 2007 .DISCUSSION...CONVECTION ALREADY FORMING ACROSS SOUTHEAST TENNESSEE. IT APPEARS TO BE DEVELOPING MAINLY ON THE HIGHER PLATEAU TERRAIN. ATMOSPHERE PROGGED FOR MODERATE INSTABILITY TODAY AND DEWPOINT TEMPS RUNNING A LITTLE HIGHER TODAY SO AREAL COVERAGE WORDING LOOKS GOOD. WILL ADJUST TIMING OF MAIN WEATHER ELEMENTS ACROSS SOUTHEAST TENNESSEE WHERE PRECIP IS OCCURRING. NOT SO SURE THAT LOWER ELEVATIONS ACROSS THIS REGION WILL QUITE MAKE IT INTO THE UPPER 90S TODAY BASED ON CURRENT TRENDS SO WILL TRIM THE HIGH END OF WARMING BACK TO THE MID 90S. EXPECT PULSE STORMS WILL BE ABLE TO PRODUCE SOME SEVERE GUSTS AGAIN THIS AFTERNOON AND EVENING DUE TO CORRECTLY POSITIONED AREAS OF DRY AIR ON FORECAST SOUNDINGS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jun 25, 5:00 AM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT MON JUN 25 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-260900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT MOST OF THE WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE COVERAGE OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE WEEK. DMG
In the hours before
Special weather statement, Jun 25, 1:02 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 102 PM EDT MON JUN 25 2007 TNZ012-013-035-251800- CAMPBELL-MORGAN-SCOTT- 102 PM EDT MON JUN 25 2007 ...ISOLATED STRONG THUNDERSTORMS WERE AFFECTING CAMPBELL...MORGAN AND SCOTT COUNTIES... AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF JACKSBORO....MOVING NORTHEAST AT 15 MPH...AND ANOTHER STORM 15 MILES SOUTHWEST OF LA FOLLETTE... ALSO TRACKING NORTHEAST AT 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 25, 1:26 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 126 PM EDT MON JUN 25 2007 TNZ071-072-251815- BLOUNT SMOKY MOUNTAINS-NW BLOUNT- 126 PM EDT MON JUN 25 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BLOUNT COUNTY... AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTH OF FONTANA VILLAGE....MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:04 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 56 min |
| Jun 24, 8:32 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 43 min |
| Jun 24, 8:58 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 62 min |
| Jun 24, 9:08 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 67 min |
| Jun 24, 9:44 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 56 min |
| Jun 25, 2:04 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 41 min |
| Jun 25, 2:56 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 34 min |
| Jun 25, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 30 min |
| Jun 25, 3:24 PM EDT | Flash Flood Warning | MRX | Cocke | 3 hr |
| Jun 25, 5:51 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 54 min |
| Jun 25, 5:53 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 52 min |
| Jun 25, 7:34 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Roane | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.